Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 69, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 7, 2006, 3:34 PM EDT for Effingham County, Georgia; Jasper County, South Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 3:34 PM EDT (19:34 UTC)
- Expired
- May 7, 2006, 4:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
Counties Effingham County, GA, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 26 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:36 PM EDT | HAIL 0.75 | 1 Nw Ebenezer, GA | PENNY SIZE HAIL FELL AT RESIDENCE OFF EXLEY RD |
| May 7, 3:46 PM EDT | TSTM WND DMG | Ridgeland, SC | TREES AND LIMBS DOWN IN RIDGELAND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 12:48 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 816 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCHS 071933 SVRCHS GAC103-SCC053-072015- /O.NEW.KCHS.SV.W.0069.060507T1934Z-060507T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTHEAST GEORGIA JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA * UNTIL 415 PM EDT * AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EBENEZER...OR ABOUT 10 MILES EAST OF SPRINGFIELD...MOVING EAST AT 25 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... EBENEZER AND STILLWELL... TILLMAN... SWITZERLAND... GRAHAMVILLE AND RIDGELAND... OLD HOUSE AND COOSAWHATCHIE... A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024. LAT...LON 3244 8132 3227 8124 3238 8085 3261 8090 $$
2 follow-up statements
000 WWUS52 KCHS 071949 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 348 PM EDT SUN MAY 7 2006 GAC103-071958- /O.CAN.KCHS.SV.W.0069.000000T0000Z-060507T2015Z/ EFFINGHAM- 348 PM EDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING FOR EFFINGHAM COUNTY HAS MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING FOR EFFINGHAM COUNTY HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS MAY STILL FORM THROUGH THE EARLY EVENING HOURS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3249 8111 3232 8110 3236 8088 3255 8087 $$ SCC053-072015- /O.CON.KCHS.SV.W.0069.000000T0000Z-060507T2015Z/ JASPER- 348 PM EDT SUN MAY 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR JASPER COUNTY... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR DEERFIELD...OR ABOUT 8 MILES SOUTHWEST OF RIDGELAND...MOVING EAST AT 30 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3249 8111 3232 8110 3236 8088 3255 8087 $$
000 WWUS52 KCHS 072008 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT SUN MAY 7 2006 SCC053-072017- /O.EXP.KCHS.SV.W.0069.000000T0000Z-060507T2015Z/ JASPER- 407 PM EDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY WILL EXPIRE AT 415 PM EDT... AT 407 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR THE LATEST WEATHER INFORMATION. TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3249 8111 3232 8110 3236 8088 3255 8087 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 1:57 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 7, 1:57 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 157 PM EDT SUN MAY 7 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...VERY ACTIVE SVR EVENT EVOLVING THIS AFTN. WILL CONTINUE CATEGORICAL POPS INTO THE EVENING HRS WITH MENTION OF LARGE HAIL AND DAMAGING WINDS. PRECIP SHOULD TAPER OFF LATE IN THE EVE WITH ONLY A FEW LINGERING SHRA THROUGH THE EARLY MORNING HRS. AFTER THE FRONT PUSHES S OF THE AREA ON MON...SOME CONVERGENCE POSSIBLE ACRS OUR SRN TIER LATE MON AFTN AND EVE. HAVE INCLUDED SLGHT CHC POPS FOR THAT TIME. WILL ISSUE AFTN PKG PRODUCTS AS TIME ALLOWS. && .LONG TERM /TUESDAY THROUGH SUNDAY/...DID NOT MAKE ANY MAJOR CHANGES TO MEDIUM RANGE. && .AVIATION...PRIMARY CONCERN IS DEFINITELY THE THUNDERSTORMS THIS AFTERNOON AND EVENING. TRIED TO TIME EVERYTHING AS BEST AS POSSIBLE. CLUSTERS OF STORMS ARE NOW FORMING AHEAD OF THE MAIN SHORTWAVE FEATURE IN AREA OF LLVL CONVERGENCE. THIS ACTIVITY APPEARS TO BE MISSING BOTH TERMS...BUT MORE ACTIVITY OVER SE GA IS EXPECTED TO FIRE UP AND LIKELY IMPACT SAV. A MORE EXTENSIVE MCS IS LIKELY IN A FEW HRS AS THE MAIN SHORTWAVE MOVES IN AND INTERACTS WITH A VERY UNSTABLE ATMOS. WILL AMEND AS FREQUENTLY AS NEEDED. LATER TONIGHT EXPECT IFR CIGS TO LOCK IN UNDER NVA ALOFT WITH LLVL MOISTURE. && .MARINE...N MAJOR CONCERNS WITH THIS PACKAGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA....TORNADO WATCH 303 UNTIL 8 PM GAZ029-031-043-051-103-109-165-179-183-191-251-267. SC...TORNADO WATCH 303 UNTIL 8 PM SCZ005-013-015-019-029-035-049-053. MARINE...NONE. && JRL/PAY
Hazardous weather outlook, May 7, 12:53 PM EDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1253 PM EDT SUN MAY 7 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1253 PM EDT SUN MAY 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. ...TORNADO WATCH 303 IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA THIS AFTERNOON AND EVENING. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE HAIL...AND POSSIBLY A FEW TORNADOES. REFER TO WATCHES...STATEMENTS AND WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. JRL
In the hours before
Local storm report, May 7, 2:14 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 W GRAYS 32.67N 81.11W
05/07/2006 JASPER SC LAW ENFORCEMENT
2 TREES DOWN ON JASPER/HAMPTON COUNTY LINE ALONG HIGHWAY
601
&&
PAYLocal storm report, May 7, 2:34 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
234 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 3 W WALTERBORO 32.90N 80.72W
05/07/2006 COLLETON SC TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS NEAR WALTERBORO
&&
PAYLocal storm report, May 7, 2:39 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL 5 NW WALTERBORO 32.96N 80.73W
05/07/2006 E1.75 INCH COLLETON SC LAW ENFORCEMENT
GOLFBALL HAIL OFF HIGHWAY 64 NEAR MT. CARMEL ROAD
&&
PAYSpecial weather statement, May 7, 3:09 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 309 PM EDT SUN MAY 7 2006 SCZ049-050-071945- CHARLESTON-COASTAL COLLETON- 309 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY AND COLLETON COUNTY THROUGH 345 PM EDT... AT 309 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF PARKERS FERRY...OR ABOUT 16 MILES SOUTHEAST OF WALTERBORO...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND PARKERS FERRY...ADAMS RUN...RAVENEL...MEGGETT...HOLLYWOOD AND RANTOWLES THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
Local storm report, May 7, 3:19 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
319 PM EDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM TSTM WND DMG CANADYS 33.06N 80.62W
05/07/2006 COLLETON SC LAW ENFORCEMENT
TREES DOWN ALONG HIGHWAY 61
&&
PAYSpecial weather statement, May 7, 3:21 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 321 PM EDT SUN MAY 7 2006 GAZ101-071945- EFFINGHAM- 321 PM EDT SUN MAY 7 2006 ...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY THROUGH 345 PM EDT... AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHEAST OF SPRINGFIELD... MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SPRINGFIELD...SHAWNEE...LORENZO...STILLWELL...BIRDS... BERRYVILLE...CLYO AND HADDONVILLE THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 12:47 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 43 min |
| May 7, 2:36 PM EDT | Special Marine Warning | CHS | 84 min | |
| May 7, 4:40 PM EDT | Special Marine Warning | CHS | 95 min | |
| May 7, 4:54 PM EDT | Special Marine Warning | CHS | 96 min | |
| May 7, 5:28 PM EDT | Special Marine Warning | CHS | 2 hr | |
| May 7, 6:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| May 7, 7:25 PM EDT | Special Marine Warning | CHS | 65 min | |
| May 7, 12:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 36 min |
| May 7, 12:57 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 48 min |
| May 7, 1:31 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 44 min |
| May 7, 1:35 PM EDT | Severe Thunderstorm Warning | CHS | Hampton | 40 min |
| May 7, 1:41 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 34 min |
| May 7, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 33 min |
| May 7, 1:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 59 min |
| May 7, 1:49 PM EDT | Tornado Warning | CHS | Berkeley | 26 min |
| May 7, 2:04 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 26 min |
| May 7, 2:17 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 43 min |
| May 7, 2:19 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 56 min |
| May 7, 2:29 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 61 min |
| May 7, 2:40 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 35 min |
| May 7, 3:07 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 53 min |
| May 7, 3:17 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 43 min |
| May 7, 3:23 PM EDT | Severe Thunderstorm Warning | CHS | Dorchester | 38 min |
| May 7, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 39 min |
| May 7, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 24 min |
| May 7, 5:01 PM EDT | Severe Thunderstorm Warning | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.